MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PEG DRILL SIZE 1-2; BIT, DRILL

STRYKER ORTHOPAEDICS-MAHWAH PEG DRILL SIZE 1-2; BIT, DRILL
Catalog Number 5650-4-512A
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Device evaluation is anticipated but not yet begun.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2019 knee joint replacement did.On (b)(6) 2019, the patient complained of pain and had a fracture in the tibia.At first, dr.Decided that it was a technical problem, but there was a fracture starting from the extension of the inner peg.# 2 had the same length as the peg # 3, # 1 and # 2 are too long.There are no revisions, etc., and follow-up is in progress.
 
Additional Manufacturer Narrative
An event regarding a size/fit issue and periprosthetic fracture involving a triathlon drill bit was reported.The event was not confirmed as the drill bit was identified to be adhering to manufacturing specifications.Method & results: device evaluation and results: visual inspection: visual inspection of the returned part had nothing remarkable to document.Dimensional inspection: the device is dimensionally within specification as per inspection completed by quality control/inspection.Inspection attached.Functional inspection: not performed as the functional aspects are not in question.Material analysis material evaluation was completed and indicated the following comments:ma: material analysis is not performed as this is not related to material integrity.Perform dimensional inspection.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description
(b)(6) 2019 knee joint replacement did.(b)(6) 2019,the patient complained of pain and had a fracture in the tibia.At first, dr.Decided that it was a technical problem, but there was a fracture starting from the extension of the inner peg.# 2 had the same length as the peg # 3, # 1 and # 2 are too long.There are no revisions, etc., and follow- up is in progress.

Brand Name
PEG DRILL SIZE 1-2
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8994515
Report Number0002249697-2019-03180
Device Sequence Number2922391
Product Code HTW
UDI-Device Identifier07613327252309
UDI-Public07613327252309
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number5650-4-512A
Device Lot NumberSC6C13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2019
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer10/10/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR